It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 09-21-2012, 01:29 PM   #1
Newbie
(male)
 
Join Date: Sep 2012
Posts: 2
jasonff HB User
Amlodipine withdrawals - severe cramping, headaches

I was taking 5 mg of Amlodipine for high BP for about a month and asked my doctor if I could switch to something with less side effects, so he gave me Benazipril 40 mgs and ever since I switched I feel awful. I have severe cramping in my muscles all over my body and my stomach is hurting all the time.

We slowly weaned off the Amlodipine over the course of a few weeks dropping it to 2.5 mg a day then to 1.25 mgs a day for a week.

However, switching meds did not help. When I went on Benazepril, I began having severe stomach pain, body cramps, tension in the back of my neck, migraine headaches and blurry vision. My BP stayed the same. So I weaned myself off the benazipril for a few days and recently starting taking amlodipine again and as soon as I take it, my whole body relaxes and the stomach pains go away and the headaches and tension disappear.

I need to know if anyone here has had these types of severe withdrawal symptoms when stopping amlodipine.

Even though we did it the right way, I'm assuming my body got used to the chemicals somehow and without them, it totally cramps up.

My BP was in the 140's / 85-100 and when I was taking the drug it dropped down to normal range, but I since have been taking natural BP supplements which have helped me in the past. I took them a year ago and they really lowered my BP and did not interfere with the meds.

So my question is will I ever be able to get off amlodipine without having these withdrawal symptoms? How should it be done to avoid having these withdrawal symptoms?

As I'm taking the natural supplements, my bp is going back into normal range now, 120/80, and sometimes in the day it shoots up to 150/100 but I take more supplements and it goes back down to 125-135/80-95.

thanks

Last edited by moderator2; 09-22-2012 at 12:52 PM. Reason: please do not post a commercial website for any reason

 
Reply With Quote
Sponsors Lightbulb
   
Old 09-25-2012, 01:01 PM   #2
Newbie
(male)
 
Join Date: Sep 2012
Posts: 2
jasonff HB User
Re: Amlodipine withdrawals - severe cramping, headaches

I tried experimenting with it again and sure enough when I stopped taking it, the high blood pressure shot up again this time more than ever (170/102) and was high throughout the day. My body was so weak and I had a severe migraine and there was pain in the back of my scalp. Should I be worried? I feel scared to death now if I stop taking this drug of having a stroke.

Is there someone out there who can answer my questions?

thanks

Last edited by hb-mod; 09-26-2012 at 02:52 PM.

 
Reply With Quote
Old 09-25-2012, 10:47 PM   #3
Senior Member
(male)
 
Join Date: Dec 2010
Location: NJ
Posts: 191
soflsun HB Usersoflsun HB Usersoflsun HB Usersoflsun HB Usersoflsun HB Usersoflsun HB Usersoflsun HB User
Re: Amlodipine withdrawals - severe cramping, headaches

Why don't you just stay on the amlodipine if it works well and the side effects are manageable? Maybe you just need it...

Last edited by hb-mod; 09-26-2012 at 02:53 PM.

 
Reply With Quote
Old 09-28-2012, 10:49 PM   #4
Senior Member
(male)
 
Join Date: Jun 2012
Location: Chicago, Illinois, usa
Posts: 183
Seekingpeace12 HB UserSeekingpeace12 HB UserSeekingpeace12 HB UserSeekingpeace12 HB User
Re: Amlodipine withdrawals - severe cramping, headaches

Sorry to hear about your situation with Amlodipine. Have you considered asking your doctor for Xanax for those times that your BP gets out of control? It relaxes your body and drops your blood pressure to normal levels very quickly. You don’t want your blood pressure to stay that high for too long. Did you at any time take both medicines at the same time? I am not a doctor but wonder if perhaps you needed to let the Benazipril build up in your body before you got off of Amlodipine completely. CCBs and beta blockers have a nasty habit of making our lives miserable when we try to get off of them. The body gets used to it and makes it so hard to get off. You don’t say why you want to get off of Amlodipine but if it is because of the side effects, perhaps another drug within the same CCB category may work best for you?

 
Reply With Quote
Old 02-27-2013, 05:21 AM   #5
Newbie
(male)
 
Join Date: Feb 2013
Location: India
Posts: 2
Bhagat Makhijan HB User
Re: Amlodipine withdrawals - severe cramping, headaches

Quote:
Originally Posted by jasonff View Post
I was taking 5 mg of Amlodipine for high BP for about a month and asked my doctor if I could switch to something with less side effects, so he gave me Benazipril 40 mgs and ever since I switched I feel awful. I have severe cramping in my muscles all over my body and my stomach is hurting all the time.

We slowly weaned off the Amlodipine over the course of a few weeks dropping it to 2.5 mg a day then to 1.25 mgs a day for a week.

However, switching meds did not help. When I went on Benazepril, I began having severe stomach pain, body cramps, tension in the back of my neck, migraine headaches and blurry vision. My BP stayed the same. So I weaned myself off the benazipril for a few days and recently starting taking amlodipine again and as soon as I take it, my whole body relaxes and the stomach pains go away and the headaches and tension disappear.

I need to know if anyone here has had these types of severe withdrawal symptoms when stopping amlodipine.

Even though we did it the right way, I'm assuming my body got used to the chemicals somehow and without them, it totally cramps up.

My BP was in the 140's / 85-100 and when I was taking the drug it dropped down to normal range, but I since have been taking natural BP supplements which have helped me in the past. I took them a year ago and they really lowered my BP and did not interfere with the meds.

So my question is will I ever be able to get off amlodipine without having these withdrawal symptoms? How should it be done to avoid having these withdrawal symptoms?

As I'm taking the natural supplements, my bp is going back into normal range now, 120/80, and sometimes in the day it shoots up to 150/100 but I take more supplements and it goes back down to 125-135/80-95.

thanks

 
Reply With Quote
Old 02-27-2013, 05:24 AM   #6
Newbie
(male)
 
Join Date: Feb 2013
Location: India
Posts: 2
Bhagat Makhijan HB User
Re: Amlodipine withdrawals - severe cramping, headaches

Hi Jason. How are you feeling now? Sorry to hear you had to face so many problems. I'm a 23 year old student and my mom is facing some problems reducing her dosage of Losar a which contains 5 mg of amilodipine. She now takes only 2.5 mg of amilodipine...she hasnt faced any withdrawal symptoms..except little weakness and a fast heart beating rate. Saw your post so got a bit worried. How did you come to a lower dosage? How do u handle the withdrawal symptoms? Any precautions to keep in mind?
Would be ever greatful for your advise and wish you luck for your health.

 
Reply With Quote
Old 03-08-2013, 10:50 PM   #7
Newbie
(male)
 
Join Date: Jul 2012
Location: Painesville
Posts: 1
furjaw HB User
Re: Amlodipine withdrawals - severe cramping, headaches

Which natural blood pressure supplements were you taking? It sounds to me that that is the answer to your question.

 
Reply With Quote
Old 11-09-2014, 09:54 PM   #8
Newbie
(female)
 
Join Date: Nov 2014
Posts: 2
lachi97 HB User
Re: Amlodipine withdrawals - severe cramping, headaches

Hi,

I am having sweelings and water retention and legs with Amlodipine. I am taking 7.5mg of amlodipine and 25mg HCTZ. Doc switched to Labetelol and taking off amlodipine , pressures looks good first week but after a week they shoot hight. 150/100's. Switched back to amlodipine pressures go back to normal. Swithc to atelenol pressures will be fine a week and after that they shoot again. I have a feeling I developed some kind of sensitvity ti amlodipine. Please advice if this is common when switching from amlodipine. What to do here.

The original post said swithcing to natural medicines helped. Can you please tell me what those are would be thankful to you.

Lachi.

 
Reply With Quote
Reply Reply

Similar Threads
Thread Thread Starter Board Replies Last Post
what to do for leg swelling taking amlodipine? pyam High & Low Blood Pressure 12 10-14-2011 08:05 PM
Horrible amlodipine Pat Texas High & Low Blood Pressure 9 08-29-2011 07:03 PM
Amlodipine problems Glenn 50 High & Low Blood Pressure 3 06-05-2011 04:25 PM
Any positives on Amlodipine? pigtailpagirl2 High & Low Blood Pressure 6 09-06-2009 12:03 PM
Amlovasc Side Effects DANA171094 High & Low Blood Pressure 2 05-15-2009 02:58 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 10:42 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!